MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY ARTERIAL EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 120404F
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of a vascular catheter did not deflate.Staff had to puncture the balloon through the skin to deflate balloon.There were no patient injuries.A product evaluation was completed on the returned 120404f catheter.The customer reported of "did not deflate" was unable to be confirmed.As received, balloon was received ruptured.Balloon latex was released from proximal winding to check balloon edges.The edges did not appear to match at the rupture.The proximal winding had partially unraveled and slipped distal on the catheter tip.Both balloon and part of the proximal winding had slipped distal of the inflation ports.Balloon may be unable to deflate when slipped distal of the inflation ports.Distal winding was intact.No visible damage was observed from catheter body.A device history record review was completed and documented that device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Based on the available information, there is no evidence that supports or confirms the failure mode is associated to a manufacturing or design defect.As part of the manufacturing process, balloon and winding inspections are performed on 100% of catheters.Per the ifu, "balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures", and, "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation and pull force for each size catheter." additionally, the ifu states "the possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure." complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
FOGARTY ARTERIAL EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*   00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19567063
Report Number2015691-2024-04702
Device Sequence Number15197021
Product Code DXE
UDI-Device Identifier00690103043266
UDI-Public(01)00690103043266(17)250921(11)230623(10)65053922
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date09/21/2025
Device Model Number120404F
Device Lot Number65053922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2024
Initial Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown